Alert archive / California / Snow Advisories in 2006
Snow Advisory 13, NWS Reno, NV
NWS Reno, NV issued this snow advisory at Mar 20, 2006, 3:30 AM PST for 6 counties in Nevada; 7 counties in California. It took effect at Mar 20, 2006, 12:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2006, 3:30 AM PST (11:30 UTC)
- In effect from
- Mar 20, 2006, 12:00 PM PST
- Expired
- Mar 21, 2006, 4:00 AM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 43 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 201130 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 330 AM PST MON MAR 20 2006 ...PACIFIC STORM WILL REACH THE SIERRA TODAY... .A FAST MOVING STORM WILL REACH THE SIERRA THIS AFTERNOON AND PASS INTO SOUTHERN NEVADA BY TUESDAY AFTERNOON. LIGHT SNOW WILL BEGIN IN THE NORTHERN SIERRA BY NOON...AND IN THE CENTRAL SIERRA BY THIS AFTERNOON. GUSTY WINDS WILL ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA THIS AFTERNOON AND TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CAZ073-202000- /O.UPG.KREV.WS.A.0013.060320T2000Z-060321T1800Z/ /O.NEW.KREV.WS.W.0011.060321T0000Z-060321T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 330 AM PST MON MAR 20 2006 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL MOVE INTO MONO COUNTY THIS AFTERNOON AND BECOME HEAVY AT TIMES BY THIS EVENING. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ071-202000- /O.UPG.KREV.WS.A.0013.060320T2000Z-060321T1200Z/ /O.NEW.KREV.SN.Y.0013.060320T2000Z-060321T0800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 330 AM PST MON MAR 20 2006 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL MOVE INTO NORTHEAST CALIFORNIA BY NOON TODAY AND CONTINUE THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO 10 INCHES NEAR YUBA PASS. OVER LASSEN COUNTY...UP TO 4 INCHES OF SNOW IS EXPECTED. WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ072-NVZ002-202000- /O.UPG.KREV.WS.A.0013.060320T2000Z-060321T1200Z/ /O.NEW.KREV.SN.Y.0013.060320T2000Z-060321T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 330 AM PST MON MAR 20 2006 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL MOVE INTO THE LAKE TAHOE BASIN BY MONDAY AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO 14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW 7000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ BRONG
6 follow-up statements
000 WWUS45 KREV 201948 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1148 AM PST MON MAR 20 2006 ...PACIFIC STORM MOVING THROUGH THE SIERRA TODAY... .A FAST MOVING STORM WILL MOVE THROUGH THE SIERRA THIS AFTERNOON AND PASS INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN THE SIERRA AND WILL CONTINUE THROUGH THIS EVENING. GUSTY WINDS WILL ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA THIS AFTERNOON AND TONIGHT... PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CAZ073-210400- /O.EXT.KREV.WS.W.0011.060320T2000Z-060321T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1148 AM PST MON MAR 20 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL MOVE THROUGH MONO COUNTY THIS AFTERNOON AND BECOME HEAVY AT TIMES BY THIS EVENING. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ071-210400- /O.CON.KREV.SN.Y.0013.060320T2000Z-060321T0800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 1148 AM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SNOW WILL MOVE THROUGH NORTHEAST CALIFORNIA THIS AFTERNOON AND WILL CONTINUE THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO 10 INCHES NEAR YUBA PASS. OVER LASSEN COUNTY...UP TO 4 INCHES OF SNOW IS EXPECTED. WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ072-NVZ002-210400- /O.CON.KREV.SN.Y.0013.060320T2000Z-060321T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1148 AM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS AFTERNOON THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO 14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW 7000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ OHARA
000 WWUS45 KREV 210028 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 428 PM PST MON MAR 20 2006 ...PACIFIC STORM MOVING THROUGH THE SIERRA TONIGHT... .A FAST MOVING STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND PASS INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN THE SIERRA AND WILL CONTINUE OVERNIGHT. GUSTY WINDS WILL ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CAZ073-210800- /O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 428 PM PST MON MAR 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ NVZ003-210300- /O.EXB.KREV.SN.Y.0013.000000T0000Z-060321T0300Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 428 PM PST MON MAR 20 2006 ...SNOW ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. SNOW WILL MOVE THROUGH WESTERN NEVADA THIS EVENING. TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE BY 7 PM...WITH UP TO 3 INCHES ABOVE 5000 FEET. ROADS WILL BECOME SLIPPERY SO MOTORISTS ARE URGED TO USE CAUTION. $$ CAZ071-210800- /O.CON.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 428 PM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SNOW WILL CONTINUE ACROSS NORTHEAST CALIFORNIA THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO 10 INCHES NEAR YUBA PASS. OVER LASSEN COUNTY...UP TO 4 INCHES OF SNOW IS EXPECTED. WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ072-NVZ002-210800- /O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 428 PM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS EVENING THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO 14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW 7000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ OHARA
000 WWUS45 KREV 210244 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 644 PM PST MON MAR 20 2006 ...PACIFIC STORM MOVING THROUGH THE SIERRA TONIGHT... .A FAST MOVING STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND PASS INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN THE SIERRA AND WILL CONTINUE OVERNIGHT. GUSTY WINDS WILL ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO... OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CAZ073-210800- /O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 644 PM PST MON MAR 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ NVZ003-210500- /O.EXT.KREV.SN.Y.0013.000000T0000Z-060321T0500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 644 PM PST MON MAR 20 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. SNOW WILL CONTINUE TO MOVE THROUGH WESTERN NEVADA THIS EVENING. TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE BY 9 PM...WITH UP TO 3 INCHES ABOVE 5000 FEET. ROADS WILL BE SLIPPERY SO MOTORISTS ARE URGED TO USE CAUTION. $$ CAZ071-210800- /O.CON.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 644 PM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SNOW WILL CONTINUE ACROSS NORTHEAST CALIFORNIA THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO 10 INCHES NEAR YUBA PASS. OVER LASSEN COUNTY...UP TO 4 INCHES OF SNOW IS EXPECTED. WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ072-NVZ002-210800- /O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 644 PM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS EVENING THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO 14 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 4 TO 8 INCHES BELOW 7000 FEET. WIND GUSTS TO 70 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ OHARA
000 WWUS45 KREV 210446 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 846 PM PST MON MAR 20 2006 ...PACIFIC STORM MOVING THROUGH THE SIERRA AND WESTERN NEVADA TONIGHT... .A STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN THE SIERRA AND WESTERN NEVADA AND WILL CONTINUE OVERNIGHT. GUSTY WINDS WILL ACCOMPANY THIS STORM AND PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IF YOU PLAN TO TRAVEL IN THE SIERRA OR IN WESTERN NEVADA TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO... OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CAZ073-211200- /O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 846 PM PST MON MAR 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET. WIND GUSTS TO 60 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ NVZ004-211200- /O.EXA.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 846 PM PST MON MAR 20 2006 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL SPREAD NORTH ACROSS CHURCHILL AND NORTHERN LYON COUNTIES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE...WITH 2 TO 4 INCHES ABOVE 5000 FEET. LIGHTER ACCUMULATIONS ARE EXPECTED OVER PERSHING COUNTY. ROADS WILL BE SLIPPERY SO MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY ALONG HIGHWAYS 95...ALTERNATE 95...AND HIGHWAY 50. $$ NVZ003-210800- /O.EXT.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 846 PM PST MON MAR 20 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SNOW WILL CONTINUE TO MOVE THROUGH WESTERN NEVADA THIS EVENING. TOTAL SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE WITH UP TO 4 INCHES ABOVE 5000 FEET. ROADS WILL BE SLIPPERY SO MOTORISTS ARE URGED TO USE CAUTION. $$ CAZ071-210800- /O.CON.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 846 PM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. SNOW WILL CONTINUE ACROSS NORTHEAST CALIFORNIA THROUGH MIDNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE IN EASTERN SIERRA AND EASTERN PLUMAS COUNTIES...WITH 6 TO 10 INCHES NEAR YUBA PASS. OVER SOUTHERN LASSEN COUNTY...UP TO 3 INCHES OF SNOW IS EXPECTED. WIND GUSTS TO 45 MPH OVER RIDGES AND MOUNTAIN PASSES WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ CAZ072-NVZ002-211200- /O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 846 PM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL CONTINUE IN THE LAKE TAHOE BASIN FROM THIS EVENING THROUGH EARLY TUESDAY MORNING. STORM TOTAL ACCUMULATIONS OF 7 TO 12 INCHES WILL OCCUR ABOVE 7000 FEET...WITH 3 TO 6 INCHES BELOW 7000 FEET. WIND GUSTS TO 60 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$
000 WWUS45 KREV 210745 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1145 PM PST MON MAR 20 2006 ...PACIFIC STORM MOVING THROUGH THE SIERRA AND WESTERN NEVADA TONIGHT... .A STORM WILL MOVE THROUGH THE SIERRA TONIGHT AND INTO SOUTHERN NEVADA BY TUESDAY MORNING. SNOW IS FALLING IN THE SIERRA AND WESTERN NEVADA AND WILL SLOWLY DIMINISH OVERNIGHT. IF YOU PLAN TO TRAVEL IN THE SIERRA OR IN WESTERN NEVADA TONIGHT...PREPARE FOR HAZARDOUS DRIVING CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO... OR YOUR FAVORITE MEDIA OUTLET...FOR ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE. CAZ072-NVZ002-210845- /O.CAN.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1145 PM PST MON MAR 20 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH LIGHT ACCUMULATIONS OF AN INCH OR LESS EXPECTED. $$ NVZ003-210845- /O.EXP.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1145 PM PST MON MAR 20 2006 ...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. ISOLATED SNOW SHOWERS WILL CONTINUE OVERNIGHT...HOWEVER NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. $$ CAZ071-210845- /O.EXP.KREV.SN.Y.0013.000000T0000Z-060321T0800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 1145 PM PST MON MAR 20 2006 ...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... THE SNOW ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT. ISOLATED SNOW SHOWERS WILL CONTINUE OVERNIGHT...HOWEVER NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. $$ CAZ073-211200- /O.CON.KREV.WS.W.0011.000000T0000Z-060321T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1145 PM PST MON MAR 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE ACROSS MONO COUNTY OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 12 TO 20 INCHES ARE POSSIBLE ABOVE 8000 FEET...WITH 6 TO 12 INCHES ABOVE 6000 FEET. WIND GUSTS TO 60 MPH OVER RIDGES...MOUNTAIN PASSES...AND EXPOSED LOCATIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. $$ NVZ004-211200- /O.CON.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 1145 PM PST MON MAR 20 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL SPREAD NORTH ACROSS CHURCHILL AND NORTHERN LYON COUNTIES THIS EVENING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE BY 4 AM. LIGHTER ACCUMULATIONS ARE EXPECTED OVER PERSHING COUNTY. ROADS WILL BE SLIPPERY SO MOTORISTS ARE URGED TO USE CAUTION...ESPECIALLY ALONG HIGHWAYS 95...ALTERNATE 95...AND HIGHWAY 50. $$
000 WWUS45 KREV 211204 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 404 AM PST TUE MAR 21 2006 CAZ073-211315- /O.EXP.KREV.WS.W.0011.000000T0000Z-060321T1200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 404 AM PST TUE MAR 21 2006 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOWFALL HAS DIMINISHED EARLY THIS MORNING ACROSS THE AREA...HOWEVER SCATTERED SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS. AN ADDITIONAL INCH OR TWO OF SNOW IS POSSIBLE FROM THESE SHOWERS...WITH UP TO 4 INCHES POSSIBLE ABOVE 9000 FEET. $$ NVZ004-211315- /O.EXP.KREV.SN.Y.0013.000000T0000Z-060321T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 404 AM PST TUE MAR 21 2006 ...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOWFALL HAS DIMINISHED EARLY THIS MORNING ACROSS THE AREA...HOWEVER SCATTERED SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS. AN ADDITIONAL INCH OF SNOW IS POSSIBLE FROM THESE SHOWERS...WITH UP TO 2 INCHES POSSIBLE IN LOCAL AREAS. $$ JORDAN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Mar 19, 9:50 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 19, 9:50 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
950 PM PST SUN MAR 19 2006
.UPDATE...
INCOMING PACIFIC STORM IS SLIGHTLY FASTER THAN PREVIOUS MODEL RUNS
SO WATCHES HAVE BEEN UPDATED TO BEGIN AND END EARLIER. IT LOOKS AS
IF THE CENTRAL SIERRA WILL GET THE MOST SNOW FROM THIS SYSTEM AS THE
JET STREAM TRACKS ACROSS CENTRAL CA TOWARDS SOUTHERN NV MONDAY
AFTERNOON AND MONDAY NIGHT. WILL CONTINUE TO ASSESS THE SITUATION
AND WARNING/ADVISORY DECISIONS WILL BE MADE OVERNIGHT.
.PREVIOUS SHORT TERM...
SHALLOW INSTABILITY SHOWERS CONTINUE IN NORTHEAST FLOW. SHOWERS ARE
MODERATE IN NATURE...BUT EXPECT THESE TO RAPIDLY DIMINISH THIS
EVENING WITH LOSS OF HEATING AND WARMING TEMPS ALOFT. RIDGING WILL
BE VERY BRIEF WITH NEXT SYSTEM IN FOR MON AFTERNOON. MODELS IN
AGREEMENT IN SPEEDING UP TIMING...AND WILL GO ALONG WITH THIS.
ADJUSTED TIMING UP A FEW HOURS FOR ONSET. SYSTEM ALREADY LOSING
MOISTURE TAP SO AMOUNTS DO NOT LOOK OVERLY IMPRESSIVE. IN
ADDITION...WITH NEG TILT AND SOUTHERLY FLOW AHEAD OF THE FRONT...
OROGRAPHICS WILL NOT BE TOO GREAT. BEST OROGRAPHICS WILL BE
POST-FRONTAL IN COLD AIR. WILL LEAVE AS A WATCH FOR THE SIERRA NOW
AS NOT SURE WE WILL HIT WARNING FOR THE 18-24 HR PERIOD. IT WILL BE
CLOSE...SO WILL LEAVE TO LATER SHIFTS TO SEE IF THEY HAVE ANY MORE
CONFIDENCE. ONE THING HIGHER ACCUMULATIONS HAVE GOING FOR IT IS THE
COLD AIR WITH 15-20 TO 1 SNOW RATIOS LIKELY.
FOR THE RENO AREA...DO NOT SEE MUCH TO SPILL OVER. SOUTHERLY FLOW IS
NOT FAVORABLE FOR SIGNIFICANT SPILLOVER WITH THE AREA EFFECTIVELY
BEING FARTHER DOWNSTREAM OF THE SIERRA CREST. WE WILL LIKELY SEE A
BRIEF BURST OF PRECIP FOR THE EVENING HOURS ALONG FRONT...BUT EARLY
EVENING TIMING WILL LIMIT ACCUMULATIONS DUE TO WARM GROUND. EXPECT
ACCUMULATIONS TO REMAIN BELOW ADVISORY CRITERIA AT THIS TIME WITH 2
INCHES OR SO IN THE NORTH VALLEYS OF STEAD AND COLD SPRINGS...
FAVORED BY SOUTHERLY FLOW.
EXPECT THINGS TO GRADUALLY WIND DOWN TUES...BUT INSTABILITY SHOWERS
WILL REMAIN. JUST TONED DOWN POPS FOR THE RENO AREA BUT LEFT OTHER
AREAS ALONE. NEXT SYSTEM WILL DIG IN THE GULF OF ALASKA BEGINNING
WED AND BUILD A RIDGE OVERHEAD. LOOKS TO BE DIRTY INITIALLY WITH
WARM AIR ADVECTION MOISTURE...MORE FOR CLOUDS THAN PRECIP. WILL HAVE
TEMPS INCH CLOSER TO NORMAL BUT STILL JUST BELOW BY WED. WALLMANN
.LONG TERM...THURSDAY THROUGH SUNDAY...
SOUTHWEST FLOW FOR THE CWA AS COLD FRONT REMAINS STATIONARY OFF OF
THE WA/OR/N.CA COAST. FRONT STARTS TO GET MOVING EASTWARD ON
FRIDAY...AND SHOWERS BEGIN IN LASSEN COUNTY. THIS FRONT MOVES
THROUGH THE REMAINDER OF THE CWA SATURDAY AND SATURDAY NIGHT BEFORE
STALLING OUT AGAIN IN NEVADA THROUGH SUNDAY. GFS BRINGS
PRECIPITATION TO ALL OF THE CWA OVER THE WEEKEND. I KEPT THE POP
CHANCES THROUGH THE EXTENDED...BUT DID NOT RAISE ANY. IM NOT YET
FULLY CONFIDENT ABOUT THE STRENGTH OF THE FRONT...THE TAP OF PACIFIC
MOISTURE...AND WHETHER OR NOT THE FRONT WILL BE ABLE TO MAINTAIN
ITSELF WHILE RUNNING INTO A FAIRLY AMPLIFIED RIDGE. THE SYSTEM WILL
HAVE HIGHER SNOW LEVELS THAN HAVE BEEN SEEN RECENTLY...WITH THE COLD
POOL SET TO STAY NORTH OF US. I RAISED THE SNOW LEVELS UP A BIT TO
BETTER MATCH UP WITH THE RISING TEMPERATURE PROFILES THAT WE ARE
TRENDING TOWARDS. SHULZ
&&
.AVIATION...
ISOLATED SNOW SHOWERS THROUGH 04Z MAY BRING A FEW SHORT PERIODS OF
MVFR CONDITIONS...OTHERWISE VFR THROUGH THE PERIOD. SHULZ
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR NVZ002.
CA...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR CAZ071 AND CAZ072.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR CAZ073.
&&Hazardous weather outlook, Mar 19, 6:15 AM PST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 615 AM PST SUN MAR 19 2006 CAZ070>073-NVZ001>006-201500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 615 AM PST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR NORTHEASTERN CALIFORNIA. A WINTER STORM WATCH IS EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR THE GREATER LAKE TAHOE AREA AND MONO COUNTY. SEE THE LATEST WINTER WEATHER STATEMENT FROM KREV/WWUS45 KRNOWSWREV/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:30 AM PST | Winter Storm Warning | REV | Mono | 25 hr |
Nearby
Snow Advisories in California, 2006Snow Advisories in Nevada, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.